Alert archive / Arizona / Blowing Dust Advisories in 2017
Blowing Dust Advisory 17, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jul 9, 2017, 12:06 PM MST for Pima County, Pinal County, Arizona. It took effect at Jul 9, 2017, 4:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2017, 12:06 PM MST (19:06 UTC)
- In effect from
- Jul 9, 2017, 4:00 PM MST
- Expired
- Jul 9, 2017, 8:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 9, 9:34 AM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 9:34 AM MST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 934 AM MST Sun Jul 9 2017 .SYNOPSIS...A big jump in our moisture will bring some strong thunderstorms to the area this afternoon and evening. Otherwise, plenty of moisture for afternoon and evening thunderstorms with a favorable pattern for storm development most days this week. The increase in moisture and rain chances will also result in more seasonable temperature readings. && .DISCUSSION...The 12Z KTWC sounding is a beauty, with precipitable water up to 1.45 inches, and plenty of easily accessible convective potential. Should be an above average monsoon afternoon and evening, complete with decent valley coverages and organized outflows. We will put up an 18z sounding to check our progress and decide if we want to request satellite rapid scan for the mid afternoon to early evening period. Latest HRRR and WRF trends suggest strong storms, especially from Tucson Metro westward this afternoon. Then a possible follow-up off the Mogollon Rim this evening. && .AVIATION...Valid thru 10/18Z. Scattered -TSRA/-SHRA developing near mountains by early this afternoon, then scattered valley and numerous mountain -TSRA/-SHRA area-wide late this afternoon into this evening. MVFR conditions with gusts near 45 kts with the stronger TSRA. Otherwise, VFR conditions with surface wind wly/nwly 8-18 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...We'll see enough moisture for scattered mainly afternoon and evening thunderstorms through the upcoming week. Expect brief strong, gusty and erratic winds due to thunderstorm outflows. Otherwise, 20- foot winds will generally be terrain driven at less than 15 mph. Occasional gusts will occur during the afternoon hours due to daytime heating. Higher min RH values with good overnight recoveries. High temperatures will be close to seasonal normals this week. && .PREV DISCUSSION...It appeared that the deeper moisture needed to support more widespread shower and thunderstorm activity had arrived. Surface dew points were in the mid 50 to mid 60s across southeast Arizona early this morning which was a good sign for rain chances. Latest models keep the upper high centered north the area which will maintain a deep easterly flow and fetch of moisture. That said, rain chances looked pretty good for most of the area through the week. This increase in moisture along with the potential for more widespread shower and thunderstorm activity will keep high temperatures near seasonable readings this week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 9, 12:04 PM MST, 2 minutes before
Special Weather Statement National Weather Service Tucson AZ 1204 PM MST SUN JUL 9 2017 AZZ503-504-507-513-091945- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 1204 PM MST SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 1245 PM MST... At 1203 PM MST, National Weather Service meteorologists were tracking a strong thunderstorm 18 miles southeast of Green Valley, moving northwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Green Valley, Sahuarita, East Sahuarita, Amado, Sonoita, Madera Canyon and Arivaca Junction. LAT...LON 3168 11062 3156 11078 3174 11115 3198 11085 TIME...MOT...LOC 1903Z 140DEG 13KT 3168 11076 French
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 8, 5:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 8, 6:53 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 8, 7:12 PM MST | Special Weather Statement | TWC | Pinal | 33 min |
| Jul 8, 7:15 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 8, 7:41 PM MST | Blowing Dust Advisory | TWC | Pinal | 79 min |
| Jul 9, 12:04 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 9, 12:18 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 42 min |
| Jul 9, 12:40 PM MST | Special Weather Statement | TWC | Cochise | 65 min |
| Jul 9, 12:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 49 min |
| Jul 9, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 25 min |
| Jul 9, 1:25 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 110 min |
| Jul 9, 1:41 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 49 min |
| Jul 9, 1:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 48 min |
| Jul 9, 2:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Jul 9, 2:39 PM MST | Flash Flood Warning | TWC | Pima | 81 min |
| Jul 9, 3:41 PM MST | Special Weather Statement | TWC | Graham | 34 min |
| Jul 9, 4:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 9, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Jul 9, 4:30 PM MST | Special Weather Statement | TWC | Pima | 45 min |
Nearby
Blowing Dust Advisories in Arizona, 2017Every blowing dust advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.